Alert archive / California / Wind Advisories in 2025

Wind Advisory 2, NWS Eureka, CA

January 19, 2025Lake County, California

NWS Eureka, CA issued this wind advisory at Jan 19, 2025, 2:11 AM PST for Lake County, California. It took effect at Jan 20, 2025, 4:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2025, 2:11 AM PST (10:11 UTC)
In effect from
Jan 20, 2025, 4:00 AM PST
Expired
Jan 20, 2025, 10:00 PM PST
In force
18 hr
Issued by
NWS Eureka, CA

County Lake County, CA

The radar

The Beale AFB radar (KBBX), 106 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS76 KEKA 191011
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
211 AM PST Sun Jan 19 2025

CAZ114-115-191815-
/O.NEW.KEKA.WI.Y.0002.250120T1200Z-250121T0600Z/
Northern Lake-Southern Lake-
211 AM PST Sun Jan 19 2025

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lake County.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be in southern and 
  eastern portions of the county on the ridges and gaps in terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
6 follow-up statements
776 
WWUS76 KEKA 191749
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
949 AM PST Sun Jan 19 2025

CAZ114-115-200300-
/O.CON.KEKA.WI.Y.0002.250120T1200Z-250121T0600Z/
Northern Lake-Southern Lake-
949 AM PST Sun Jan 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lake County.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be in southern and 
  eastern portions of the county on the ridges and gaps in terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
280 
WWUS76 KEKA 191758
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
958 AM PST Sun Jan 19 2025

CAZ114-115-200200-
/O.CON.KEKA.WI.Y.0002.250120T1200Z-250121T0600Z/
Northern Lake-Southern Lake-
958 AM PST Sun Jan 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
MONDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Lake and Southern Lake Counties.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
679 
WWUS76 KEKA 200132
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
532 PM PST Sun Jan 19 2025

CAZ114-115-200945-
/O.CON.KEKA.WI.Y.0002.250120T1200Z-250121T0600Z/
Northern Lake-Southern Lake-
Including Clearlake Park, Finley, Knobcone Camp, Clearlake,
Lakeport, Middletown, Gravelly Valley Airport, and Hidden Valley
Lake
532 PM PST Sun Jan 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake County.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be in southern and 
  eastern portions of the county on the ridges and gaps in terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JLW
426 
WWUS76 KEKA 200933
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
133 AM PST Mon Jan 20 2025

CAZ114-115-201745-
/O.CON.KEKA.WI.Y.0002.250120T1200Z-250121T0600Z/
Northern Lake-Southern Lake-
Including Lakeport, Finley, Hidden Valley Lake, Middletown,
Gravelly Valley Airport, Knobcone Camp, Clearlake Park, and
Clearlake
133 AM PST Mon Jan 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lake County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be in southern and 
  eastern portions of the county on the ridges and gaps in terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
455 
WWUS76 KEKA 202025
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1225 PM PST Mon Jan 20 2025

CAZ115-210600-
/O.NEW.KEKA.CW.Y.0002.250121T0900Z-250121T1700Z/
/O.CON.KEKA.WI.Y.0002.000000T0000Z-250121T0600Z/
Southern Lake-
Including Finley, Lakeport, Knobcone Camp, Middletown, Hidden
Valley Lake, Clearlake, and Clearlake Park
1225 PM PST Mon Jan 20 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...For the Wind Advisory, northeast winds 15 to 25 mph with 
  gusts up to 50 mph. For the Cold Weather Advisory, very cold wind 
  chills as low as 29 expected.

* WHERE...Southern Lake.

* WHEN...For the Wind Advisory, until 10 PM PST this evening. For 
  the Cold Weather Advisory, from 1 AM to 9 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures. Wind chill values can lead to 
  hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

CAZ103-104-109-112-113-210600-
/O.NEW.KEKA.CW.Y.0002.250121T0900Z-250121T1700Z/
Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Samoa, Ferndale, Point Arena, Fortuna, Arcata, Talmage,
Rockport, Trinidad, Fieldbrook, Fort Bragg, Hopland, Boonville,
Fernbridge, Redwood Valley, Calpella, Yorkville, Comptche, Philo,
Honeydew, Briceland, Ettersburg, Petrolia, Whitethorn, Ukiah,
Shelter Cove, McKinleyville, and Eureka
1225 PM PST Mon Jan 20 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY...

* WHAT...Very cold wind chills as low as 28 expected.

* WHERE...Humboldt Coast, Southern Mendocino Interior, and Mendocino 
  Coast.

* WHEN...From 1 AM to 9 AM PST Tuesday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures. Wind chill values can lead to 
  hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

CAZ114-210600-
/O.CON.KEKA.WI.Y.0002.000000T0000Z-250121T0600Z/
Northern Lake-
Including Gravelly Valley Airport
1225 PM PST Mon Jan 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Lake.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be in southern and 
  eastern portions of the county on the ridges and gaps in terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
580 
WWUS76 KEKA 210607
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1007 PM PST Mon Jan 20 2025

CAZ115-211415-
/O.EXP.KEKA.WI.Y.0002.000000T0000Z-250121T0600Z/
/O.CON.KEKA.CW.Y.0002.250121T0900Z-250121T1700Z/
Southern Lake-
Including Middletown, Knobcone Camp, Clearlake, Hidden Valley
Lake, Lakeport, Finley, and Clearlake Park
1007 PM PST Mon Jan 20 2025

...WIND ADVISORY HAS EXPIRED...
...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Very cold wind chills as low as 29 expected.

* WHERE...Southern Lake.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures. Wind chill values can lead to 
  hypothermia with prolonged exposure. Very cold temperatures can 
  lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

CAZ114-210715-
/O.EXP.KEKA.WI.Y.0002.000000T0000Z-250121T0600Z/
Northern Lake-
Including Gravelly Valley Airport
1007 PM PST Mon Jan 20 2025

...WIND ADVISORY HAS EXPIRED...

$$

CAZ103-104-109-112-113-211415-
/O.CON.KEKA.CW.Y.0002.250121T0900Z-250121T1700Z/
Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Ettersburg, Honeydew, Arcata, Fieldbrook, Ukiah,
Trinidad, Eureka, Comptche, Fortuna, McKinleyville, Petrolia,
Talmage, Shelter Cove, Yorkville, Samoa, Ferndale, Calpella,
Briceland, Redwood Valley, Fort Bragg, Boonville, Philo,
Fernbridge, Rockport, Hopland, Point Arena, and Whitethorn
1007 PM PST Mon Jan 20 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Very cold wind chills as low as 28 expected.

* WHERE...Humboldt Coast, Southern Mendocino Interior, and Mendocino 
  Coast.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures. Wind chill values can lead to 
  hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JLW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:02 PM PST, 11 hours 9 minutes earlier.

Area forecast discussion, Jan 18, 3:02 PM PST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
302 PM PST Sat Jan 18 2025

.SYNOPSIS...Continued dry through Thursday, with some precipitation
potential toward Friday next week and into the following weekend.
Chilly nights and mornings with areas of frost and patchy fog into
mid-week next week.

&&

.DISCUSSION...Despite an interior erosion of stratus and low
settled fog, offshore stratus looms off of the coast of southern
Humboldt and most of Mendocino's coastline. Over the past few days
we have seen a return of persistent offshore stratus, south of the
Cape and Point St. George. Sea Surface temperatures and warmer air
from synoptic scale ridging could be the culprit as the air mixes
and expands when it rises. Stable soundings also indicate low LCL as
the interaction between sea surface and air meet with a slight
inversion. Fog/stratus are likely to return through mid week for the
coast and interior valleys. Frost through mid week is expected.

Cluster analysis shows an agreement for ridging to last through mid
week, just before a shortwave low sneaks in, off of the long wave
pattern to our north by early Friday afternoon. Ecmwf 500mb heights
do show amplified ridging as well in an omega blocking pattern which
could morph by Friday due to the previously mentioned shortwave and
troughing. Del Norte is showing the highest probability of wetting
rain so far at 34%-44% probability while most areas to the south of
trail off. Light precipitation in Del Norte and Northern Humboldt
coastal areas if these developments come to fruition by day 6.

Although frost potential exists for coastal areas, freeze potential
is rather weak (generally 5-20% for lows below 32 degrees for the
next several days through Wednesday morning).

By Friday, a positively tilted upper trough is still forecast to dig
south toward the West Coast. The eastern part of the ridge erodes,
temporarily. Wind gusts from the north are forecast to increase
noticeably on Friday on the backside of the trough. We stand a 50-
60% chance of wind gusts to be greater than 30 mph along the coast
on Friday, and chances increasing for Saturday, with a 60-70% chance
of wind gusts greater than 30 mph.

&&

.AVIATION...Stratus has cleared from the interior this afternoon,
however clings to portions of the coast and a large area of stratus
remains just offshore. This area of stratus is not modeled well so
details on it's motion remain murky. Either way, stratus is expected
to move back onshore this evening and expand tonight. The HREF shows
it to be less widespread in Mendocino county than this morning. This
may keep it out of Ukiah.

&&

.MARINE...An area of northerlies persist to the northwest of the
northern outer waters this weekend. This will allow a fresh swell to
move into the waters combining with the shorter period wind waves to
bring a wave roughly 6 to 9 feet at 9 seconds. These winds and waves
are generally expected to continue through early Sunday. A new long
period westerly swell is just starting to be read on local buoys,
and currently is at 3 feet at 21 seconds. This is expected to
build to around 8 feet at 19 seconds on Sunday.

Northerly winds pick up again Sunday afternoon and peak overnight in
the outer waters around 20 to 25 KT. Once again winds closer to
shore remain lighter, around 10 kt. Monday, winds are expected to
diminish fairly quickly to around 10 to 15 kt in the outer waters.
These are expected to continue to diminish Monday night and look to
be around 5 to 10 kt until they start to pick up again on Wednesday.
Wednesday and Thursday winds are expected to increase but generally
look to remain under 20 kt. Late in the week stronger northerly
winds are possible. The swell is expected to remain around 5 to 7
feet through midweek with a period slowly dropping to around 14
seconds.

&&

.BEACH HAZARDS...This afternoon through Sunday night, a swell
around 21 seconds is expected to bring the potential for sneaker
waves. These long periods will allow the waves to be in sets with
up to 20 or 30 minutes between the larger waves. There is some
wave energy lingering in a 10 second swell that may mitigate the
gaps in the sets of the longer period waves. Still a moderate
threat of sneaker waves is likely. The beach hazard statement
looks to be on track.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement through Monday afternoon for CAZ101-
     103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:42 AM PSTSmall Craft AdvisoryEKA36 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.